Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 52, NWS Lincoln, IL

August 10, 2010Schuyler County, Illinois

NWS Lincoln, IL issued this flash flood warning at Aug 10, 2010, 5:20 PM CDT for Schuyler County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 5:20 PM CDT (22:20 UTC)
Expired
Aug 10, 2010, 11:30 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 9:17 PM CDTHEAVY RAIN 2.75Rushville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1754 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WGUS53 KILX 102220
FFWILX
ILC169-110430-
/O.NEW.KILX.FF.W.0052.100810T2220Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1130 PM CDT.

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RAINFALL ESTIMATES SINCE 400 PM RANGE FROM 1.50 INCHES
  TO NEARLY 3 INCHES NEAR CAMDEN.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RUSHVILLE...BROOKLYN AND LITTLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
      4007 9068 4007 9070 4008 9071 4010 9071
      4010 9082 4011 9084

$$
3 follow-up statements
373 
WGUS73 KILX 110058
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT TUE AUG 10 2010

ILC169-110430-
/O.CON.KILX.FF.W.0052.000000T0000Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER IL-
758 PM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SCHUYLER COUNTY
UNTIL 1130 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ONCE AGAIN MOVING ACROSS THE
WARNED AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE LIKELY
ON TOP OF WHAT HAS ALREADY FALLEN ACROSS THE WARNED AREA FROM LATE
THIS AFTERNOON.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSHVILLE...BROOKLYN AND LITTLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
      4007 9068 4007 9070 4008 9071 4010 9071
      4010 9082 4011 9084

$$

SMITH
430 
WGUS73 KILX 110215
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT TUE AUG 10 2010

ILC169-110430-
/O.CON.KILX.FF.W.0052.000000T0000Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER IL-
915 PM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL SCHUYLER COUNTY
UNTIL 1130 PM CDT...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE STARTING TO MOVE OUT OF
THE WARNED AREA...HOWEVER...THE FLASH FLOOD THREAT WILL CONTINUE
THROUGH THE LATE EVENING HOURS. DOPPLER RAINFALL ESTIMATES ACROSS
THE WARNED AREA RANGE FROM 2 TO 4 INCHES...WITH A LOCAL 5 INCH
AMOUNT ABOUT 6 MILES SOUTHEAST OF CAMDEN. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSHVILLE...BROOKLYN AND LITTLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
      4007 9068 4007 9070 4008 9071 4010 9071
      4010 9082 4011 9084

$$

SMITH
233 
WGUS73 KILX 110431
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT TUE AUG 10 2010

ILC169-110445-
/O.EXP.KILX.FF.W.0052.000000T0000Z-100811T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER IL-
1131 PM CDT TUE AUG 10 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL SCHUYLER
COUNTY HAS BEEN ALLOWED TO EXPIRE...

THE FLASH FLOOD WARNING WAS REPLACED BY AN AREAL FLOOD WARNING FOR
WESTERN AND CENTRAL SCHUYLER COUNTY UNTIL 530 AM CDT. ALTHOUGH THE
HEAVY RAIN THRAT HAS ENDED FOR THE TIME BEING...THE FLOOD THREAT 
WILL REMAIN ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. 


LAT...LON 4028 9084 4028 9046 4002 9060 4006 9069
      4007 9068 4007 9070 4008 9071 4010 9071
      4010 9082 4011 9084

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:40 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 10, 2:40 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT TUE AUG 10 2010

.DISCUSSION...
ISSUED 240 PM CDT TUE AUG 10 2010

THE EXCESSIVE HEAT REMAINS THE PRIMARY FORECAST CONCERN. TIMING OF
ANY RAIN CHANCES IS ALSO AN ISSUE AT TIMES.

ANOTHER TROPICAL DAY ACROSS THE CWA WITH HEAT INDEX VALUES IN THE
TRIPLE DIGITS CWA-WIDE...AND 110+ IN MANY AREAS ACROSS THE SOUTH
HALF. ONLY HOLDOUT IS AROUND DANVILLE...WHICH HAD RAIN EARLIER
AND THUS STILL HAS AIR TEMPERATURES IN THE UPPER 80S. CUMULUS HAS
BEEN STRUGGLING TO FORM...BUT ARE NOW GETTING SOME DECENT PATCHES
WEST OF PEORIA AND ALSO SOUTH OF I-70...WHERE A FEW THUNDERSTORMS
HAVE POPPED RECENTLY.

SHORT TERM...TONIGHT THROUGH FRIDAY...

PERSISTENT UPPER RIDGE ACROSS THE MISSISSIPPI VALLEY PROGGED TO
FLATTEN A BIT AS THE WEEK PROGRESSES. 850 MB TEMPS IN THE LOWER
20S CELSIUS CONTINUE TO SUPPORT HIGHS IN THE 90S THE NEXT FEW
DAYS. DAYTIME DEWPOINTS HAVE RISEN INTO THE 75-80 RANGE EACH
AFTERNOON RECENTLY...AND SEE NO REASON WHY THAT SHOULD CHANGE
THROUGH THURSDAY. STILL EXPECTING HEAT INDEX VALUES OF 100-110 ON
WEDNESDAY...AND 100-105 THURSDAY. THIS MAY NEED TO BE EXTENDED
INTO FRIDAY AS WELL...AS THAT WOULD BE THE 5TH DAY OF 100+ HEAT
INDICES IN MANY AREAS...BUT WILL HOLD OFF FOR NOW.

MAIN RAIN CHANCES OVER THE CWA EXPECTED TO BE ACROSS THE NORTH THE
NEXT COUPLE DAYS...AS A SHORTWAVE MOVES ALONG THE PERIPHERY OF THE
RIDGE. BY THURSDAY...SOME RAIN LINGERS ACROSS THE EASTERN CWA...AS
THE SHORTWAVE PULLS AWAY FROM THE REGION.

LONG TERM...FRIDAY THROUGH TUESDAY...

STRONGER SHORTWAVE PROGGED BY THE MODELS TO MOVE ACROSS THE
NORTH CENTRAL CONUS FRIDAY THROUGH THE WEEKEND. THIS WILL ALLOW
THE RIDGE TO EVENTUALLY SET UP OVER THE WESTERN U.S...AND THUS
FINALLY BRING SOME RELIEF FROM THE HEAT FOR EARLY NEXT WEEK.

GOOD AGREEMENT EXISTS IN THE MODELS ON THE TIMING OF THE COLD
FRONTAL PASSAGE THROUGH THE CWA SATURDAY AFTERNOON...A FEW HOURS
FASTER THAN EARLIER PROJECTIONS. WILL LIKELY BEGIN TO SEE SOME
RAIN MOVING INTO AREAS WEST OF I-55 FRIDAY NIGHT...AND OVER THE
ENTIRE CWA SATURDAY. WITH TEMPERATURES STILL EXPECTED TO REACH
INTO THE 90S IN MANY AREAS ON SATURDAY...VERY UNSTABLE AIR STILL
EXPECTED AHEAD OF THE FRONT...WITH MUCAPES OVER 3500 J/KG.

ONCE THE RAIN CLEARS OUT OF THE AREA SATURDAY NIGHT...SURFACE HIGH
PRESSURE EXPECTED TO BUILD INTO THE AREA EARLY NEXT WEEK...WITH
DRY CONDITIONS AND TEMPERATURES ACTUALLY NEAR NORMAL FOR A CHANGE.

GEELHART

&&

.AVIATION...
ISSUED 1230 PM CDT TUE AUG 10 2010

SATELLITE IMAGERY SHOWS OUTLFOW OVER SOUTH CENTRAL PARTS OF CWA.
EXPECT BOUNDARY TO STILL BE A POSSIBLE FOCUS OF FEW SCATTERED
STORMS IN AFTERNOON AS AIRMASS HEATS UP. WENT WITH THE VCNTY TS
INTO EVENING. AS FOR OVERNIGHT...SOME FOG POSSIBLE WITH AMPLE
MOISTURE AND THEN POSSIBLE REFIRE EARLIER TOMORROW WITH
APPROACHING FRONT.

GOETSCH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR ILZ040-042-
047>057-061>063-066>068-071>073.

HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR ILZ027>031-036>038-041-
043>046.

&&
Hazardous weather outlook, Aug 10, 3:05 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT TUE AUG 10 2010

ILZ027>031-036>038-041-043>046-111200-
CHAMPAIGN-DE WITT-FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-PIATT-
STARK-TAZEWELL-VERMILION-WOODFORD-
305 PM CDT TUE AUG 10 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

HIGH TEMPERATURES IN THE LOWER 90S AND TROPICAL HUMIDITY WILL
RESULT IN HEAT INDICES FROM 100 TO 105 DEGREES THROUGH SUNSET.

A STATIONARY FRONT WILL BE LOCATED ACROSS A PORTION OF THE AREA
TODAY. THIS FRONT WILL INTERACT WITH THE HOT AND HUMID
AIR...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH
HEAT INDICES REMAINING IN THE 100 TO 105 DEGREE RANGE.

THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY...WEDNESDAY
NIGHT...THURSDAY AND AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-042-047>057-061-111200-
CASS-CHRISTIAN-COLES-DOUGLAS-EDGAR-LOGAN-MACON-MENARD-MORGAN-
MOULTRIE-SANGAMON-SCHUYLER-SCOTT-SHELBY-
305 PM CDT TUE AUG 10 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

HIGH TEMPERATURES IN THE MIDDLE 90S AND TROPICAL HUMIDITY WILL
RESULT IN HEAT INDICES FROM 105 TO 110 DEGREES THROUGH SUNSET.

A STATIONARY FRONT WILL BE LOCATED ACROSS A JUST TO THE NORTH OF
THE AREA TODAY. THIS FRONT WILL INTERACT WITH THE HOT AND HUMID
AIR...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH
HEAT INDICES REMAINING IN THE 105 TO 110 DEGREE RANGE.

THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY...WEDNESDAY
NIGHT...THURSDAY AND AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-111200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
305 PM CDT TUE AUG 10 2010

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

HIGH TEMPERATURES IN THE UPPER 90S AND TROPICAL HUMIDITY WILL
RESULT IN HEAT INDICES FROM 110 TO 115 DEGREES THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH
HEAT INDICES REMAINING IN THE 110 TO 115 DEGREE RANGE.

A FRONT WILL DROP INTO SOUTHEAST ILLINOIS WEDNESDAY AND COMBINE
WITH THE HIGH HUMIDITY TO BRING A CHANCE OF THUNDERSTORMS
WEDNESDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS
AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GOETSCH

In the hours before

Special weather statement, Aug 10, 4:39 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
439 PM CDT TUE AUG 10 2010

ILZ040-102245-
SCHUYLER-
439 PM CDT TUE AUG 10 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN SCHUYLER COUNTY UNTIL
545 PM CDT...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BROOKLYN...OR 12 MILES WEST OF
RUSHVILLE...MOVING NORTH AT 5 MPH.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM IN
ADDITION TO TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  BROOKLYN...
  LITTLETON...
  RUSHVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN AND HUNTSVILLE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 9082 4027 9046 4011 9061 4011 9092
TIME...MOT...LOC 2138Z 201DEG 6KT 4012 9079

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:32 PM CDTSpecial Weather StatementILXFulton58 min
Aug 9, 11:01 PM CDTFlash Flood WarningILXFulton4 hr
Aug 9, 11:54 PM CDTSpecial Weather StatementILXMenard66 min
Aug 10, 4:39 PM CDTSpecial Weather StatementILXSchuyler66 min
Aug 10, 5:07 PM CDTAreal Flood AdvisoryILXSchuyler4 hr
Aug 10, 5:15 PM CDTAreal Flood AdvisoryILXLogan4 hr
Aug 10, 6:15 PM CDTSpecial Weather StatementILXChampaign60 min
Aug 10, 6:42 PM CDTSpecial Weather StatementILXMason, Menard63 min

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.